North Carolina, 2006

Tornado in North Carolina, July 1, 2006

July 1, 2006 · NWS MHX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 1, 8:20 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 1, 8:20 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 AM EDT SAT JUL 1 2006

.SHORT TERM /THIS AFTERNOON/...NO MJR CHANGES FOR THIS AFTN.
MODIFIED 12Z SOUNDING SHOW GOOD INSTAB ACROSS ERN NC. APPEARS WEAK
IMPULSE ALOFT WILL APPROACH FROM THE W THIS AFTN AND THIS IN COMBO
WITH SEA BRZ WILL LIKELY TRIGGER ISOLD TO SCT TSRA. GIVEN INSTAB AND
DRY AIR ALOFT SOME SEVERE WX (STRONG WINDS/LARGE HAIL) WILL AGAIN BE
POSS. CRNT FCST HAS AXIS OF HIGHEST POPS INLAND FROM CST WHERE
TYPICALLY SEA BRZ MOST ACTIVE SO WILL NOT CHANGE THIS. SHLD SEE HIGH
TEMPS IN LOWER 90S INLAND TO MID 80S BEACHES.

&&

.AVIATION...EXPECTING MOSTLY VFR CONDITIONS TODAY. THE EXCEPTION
WILL BE SEA BREEZE CONVECTION AS ANOTHER WEAK IMPULSE MOVES
THROUGH THE AREA THIS AFTERNOON/EVENING. GUSTY WINDS...TORRENTIAL
DOWNPOURS CAN BE EXPECTED IN ANY TSTM THAT DEVELOPS.

&&

.MARINE...SOUTHERLY WINDS ACROSS THE MARINE AREA AOB 15 KT....WITH
SEAS 3 FT OR LESS. NO SIGNIFICANT CHANGES PLANNED TO CURRENT FCST.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&

RF/RAP
Hazardous weather outlook, Jul 1, 3:41 AM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
441 AM EDT SAT JUL 1 2006

AMZ130-135-NCZ029-044>047-079>081-090>095-098-103-104-020845-
ALBEMARLE SOUND-PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL-
MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
441 AM EDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE
SEABREEZE MAINLY EAST OF THE HIGHWAY 17 CORRIDOR. A FEW STORMS
COULD BECOME SEVERE THIS AFTERNOON CONTINUING THROUGH EARLY THIS
EVENING PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 1, 11:20 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1220 PM EDT SAT JUL 1 2006

NCZ095-011715-
CARTERET-
1220 PM EDT SAT JUL 1 2006

...STRONG THUNDERSTORMS WILL AFFECT CARTERET COUNTY UNTIL 115 PM
EDT...

AT 1220 PM EDT...THERE WERE STRONG THUNDERSTORMS 8 MILES SOUTH OF
CEDAR ISLAND...MOVING EAST AT 5 MPH. LOCATIONS TO BE AFFECTED BY THE
STORMS INCLUDE ATLANTIC...SEA LEVEL AND STACY.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. MOST LIGHTNING FATALITIES AND
INJURIES OCCUR IN OPEN AREAS OR UNDER TREES. IF OUTDOORS...SEEK
SHELTER IN A STURDY BUILDING OR CAR. DO NOT TAKE SHELTER IN SMALL
SHEDS...UNDER ISOLATED TREEES...OR IN CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

The radar

The Morehead City radar (KMHX), 46 km away, was scanning. The volume nearest the first event began at 16:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Carteret

When
July 1, 11:30 AM EST to 11:31 AM EST
Where
Carteret County, Sealevel
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
34.867, -76.383

Waterspout moved onshore near the Sea Level Fire Department.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyThe tornado archive for North Carolina, 2006Warnings in North Carolina, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511631.